It is currently Sun Aug 20, 2017 11:30 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
PostPosted: Thu Mar 24, 2011 2:07 am 
Offline
Average Poster
Average Poster

Joined: Thu Mar 24, 2011 1:37 am
Posts: 6
Hey everyone,

Great forum, very supportive and informative. OK, here's my ubercondensed situation:

-Used various opiates recreationally at first, eventually leading to a full-blown IV heroin addiction

-Went to methadone clinic in 7/07, up to 220mg at highest, tapered to 15mg. and quit 12/09 (process wasn't super rushed, but quicker than I would've liked due to $$, and I would have quit from a lower dose, ideally).

-Rather quickly went to 'street methadone' and have been on a steady 40-50mg./ day for over a year.

OK, here's where my question comes in. I decided to do the Suboxone thing, and took my last dose of methadone Monday 11AM. I went to the clinic today at 6AM (43 hours post methadone), and they were going to give me my indroductory dose(s). They start at 4 mg., wait 30 mins., repeat, up to 12mg. the first day....

Anyway, I was like a 7 on the COWS, which they said was fine (5 or more), but thanks to this forum, and not being in too much w/d, I decided to postpone til tomorrow at 5AM (66 hours post methadone). So, throughout the day I maybe reached an 8 on the COWS, but honestly, things have seemingly gotten better and have stabilized at a 2-4 COWS score. So, WTF?

I was of course pretty nervous about the time between stopping the methadone and starting the suboxone. I am also, obviously, very cognizant of the importance of avoiding precipitated w/d from taking suboxone too soon and displacing the pure agonist. That said, I am pretty psyched about starting the suboxone, so I almost feel like that positive mental state resulting from the excitement of getting on a suboxone program is overcoming the hell of w/ds. I have experienced hellish heroin w/d, and have heard that methadone w/d is decidedly worse.

So, what do you think- will my COWS score go up, or have I experienced the worst of it already? Do I even need suboxone if I have effectively cold turkeyed methadone and am not feeling very much w/d at all?

Thanks so much!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Mar 24, 2011 7:05 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi psychopiatistic and welcome to the forum. I'm glad you find the site so helpful and that you decided to join.

I don't have any personal experience with methadone, but I can share with you what I've learned about transitioning it to suboxone over the last 2 years. Methadone is one of the hardest drugs to transition over to suboxone. This is because methadone is so long-acting. It stays in your system a long time. Often what is done is the person is taken off methadone about a week before their sub induction and put on a short acting full agonist like vicodin or oxy for that week so the induction will go a bit smoother. I'm a bit surprised that the clinic didn't do that with you. (Where are you located, BTW, that you go to a clinic to get suboxone?)

As to your question about whether your methadone w/d will get worse or better. Well, I don't really have an answer to that. It is POSSIBLE that you still have enough in your system (due to it being so long acting) that the w/d haven't peaked yet. HOWEVER, know that I'm not sure at all about that and am not very far off from just guessing on that one.

I'm hopeful that someone with MUCH more experience with methadone will catch your reply and be better able to answer your question.

I hope you get some answers and will have a smooth induction. Regardless of w/d right now, are you having any cravings? Good luck.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Mar 24, 2011 10:53 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
I have never been on methadone either. I was just thinking that since you were on a much lower dose than you had been in the past, maybe the 8 you experienced last night was the worst of it. On the other hand, if you're at a 2 or 3 and you're not too uncomfortable, maybe you can tough it out for another day or two just to be sure the 'done is out of your system. Sorry I can't be of more help. It does sound like Sub is a good option for you, and I wish you all the best.
Lilly


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group